Cases reported "Phencyclidine Abuse"

Filter by keywords:



Filtering documents. Please wait...

1/6. reserpine and phencyclidine-associated psychosis: three case reports.

    Three cases of chronic severe psychosis associated with a history of extensive phencyclidine usage successfully treated with reserpine are described. In two cases, reduction in reserpine dosage did not result in relapse into psychosis.
- - - - - - - - - -
ranking = 1
keywords = psychosis
(Clic here for more details about this article)

2/6. phencyclidine in CSF and serum: a case of attempted filicide by a mother without a history of substance abuse.

    A previously healthy 30-year-old black woman with no history of substance abuse was hospitalized after she attempted to drown her 4-year-old son. She had become progressively confused and delusional after a flu-like illness 2 weeks before. serum and lumbar CSF samples assayed for phencyclidine (PCP) by gas chromatography-mass spectrometry with d5 PCP as an internal standard were positive. The patient recovered rapidly after treatment with haloperidol and acidification of her urine. Suspicion of PCP abuse should remain high among patients with psychosis, even for those with no history of substance abuse.
- - - - - - - - - -
ranking = 0.16666666666667
keywords = psychosis
(Clic here for more details about this article)

3/6. Improvement of phencyclidine-associated psychosis with ECT.

    phencyclidine-associated psychosis may mimic classic forms of both schizophrenia and affective psychosis. Treatment of phencyclidine-associated psychosis may prove very difficult for some patients. A patient who developed a severe phencyclidine-associated psychosis and failed to respond to high doses of antipsychotics is described. The patient responded dramatically to electroconvulsive therapy.
- - - - - - - - - -
ranking = 1.3333333333333
keywords = psychosis
(Clic here for more details about this article)

4/6. The efficacy of ECT in phencyclidine-induced psychosis.

    Four patients are described who had a history of PCP abuse, prolonged psychosis, and poor neuroleptic response. Three of these patients were given ECT; all showed a dramatic response after the third or fourth treatment. The authors recommend that ECT be tried in psychotic patients who have used PCP if they fail to respond to antipsychotic medications after 1 week of inpatient treatment.
- - - - - - - - - -
ranking = 0.83333333333333
keywords = psychosis
(Clic here for more details about this article)

5/6. phencyclidine ingestion: drug abuse and psychosis.

    phencyclidine (PCP) is a popular illicit drug often misrepresented as some other hallucinogenic substance and distributed in widely varying dosage forms and strengths. Users of hallucinogenic drugs may present with unintentional PCP overdoses. Toxicological laboratory analyses are essential to establish the diagnosis. In nine admitted overdose patients, the consciousness level ranged from alert to comatose on presentation, and all showed a prolonged recovery phase with agitation and toxic psychosis. Severe behavior disorder, paranoid ideation, and amnesia for the entire period of in-hospital stay are characteristic. In very high dose patients, shallow respiratory excursions and periods of apnoea and cyanosis coincided with generalized extensor spasm and spasm of neck muscles. Excessive bronchial secretions, gross ataxia, opisthotonic posturing, and grimacing occur. PCP toxic psychosis should be considered in drug-abusing patients presenting with schizophrenic-like symptoms, psychosis, or other bizarre behavior, whether or not they admit to taking PCP.
- - - - - - - - - -
ranking = 1.1666666666667
keywords = psychosis
(Clic here for more details about this article)

6/6. Application of a radioimmunoassay screening test for detection and management of phencyclidine intoxication.

    A radioimmunoassay procedure has been developed to monitor patients suspected of phencyclidine (PCP) intoxication. Symptoms in 11 patients suspected of phencyclidine intoxication included violent, aggressive behavior with delusions, hallucinations, agitation, and other signs of toxic psychosis. In five subjects serum concentrations of PCP ranged between 0.5 and 40 ng/ml. For laboratory confirmation, ascorbic acid should be administered to the patient after collecting the initial urine specimen. The initial urine and the first and second specimen after acidification should be collected and submitted for analysis. By following this provocative mobilization procedure, phencyclidine has been identified in the first or second postacidification urine when the initial specimen gave either a negative or questionable reaction. patients reporting to emergency rooms with hallucinations and psychosis and a history of "pot" smoking should be screened for the presence of phencyclidine in their blood and urine. For those cases that turn out to be negative for the phencyclidine group of compounds, other hallucinogenic drugs such as lysergic acid diethylamide, ketamine, mescaline, or psilocybin may be suspect.
- - - - - - - - - -
ranking = 0.33333333333333
keywords = psychosis
(Clic here for more details about this article)


Leave a message about 'Phencyclidine Abuse'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.